MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; GUIDE
Model Number 314.468
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, the holding sleeve for stardrive screwdriver shaft t8 was missing internal pieces.There were no patient and surgical involvement.This report involves one holding sleeve for stardrive screwdriver shaft t8.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Service and repair evaluation: the customer reported the holding sleeve for stardrive screwdriver shaft t8 was missing internal pieces.The repair technician reported the shaft was missing from the device.Missing parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Investigation flow: visual.Visual inspection: the holding sleeve for stardrive screwdriver shaft t8 (part # 314.468/ lot # 6966113) was received at us cq.The visual inspection of the received devices indicated that the shaft (collet and balls assembly) component in the holding sleeve device was missing.Device failure/defect identified? yes.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).No design issues or discrepancies were identified.Dimensional inspection: dimensional inspection not performed due to a conclusive finding of a missing component.Complaint confirmed? yes, the device received was missing components.Hence confirming the allegation.Conclusion: the overall complaint was confirmed for the received holding sleeve for stardrive screwdriver shaft t8 as the shaft (collet and balls assembly) component was missing.Although no definitive root-cause can be determined it is possible that the shaft component was mishandled while the device was in a disassembled state.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 314.468, synthes lot number: 6966113, supplier lot number: n/a, release to warehouse date: jun 21, 2012, expiration date: n/a, manufactured by synthes jennersville instruments.No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9889837
Report Number2939274-2020-01568
Device Sequence Number16284032
Product Code FZX
UDI-Device Identifier10886982188939
UDI-Public(01)10886982188939
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.468
Device Catalogue Number314.468
Device Lot Number6966113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1